Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 16, 2013, 3:09 PM EST for 33 counties in Kentucky. It took effect at Nov 17, 2013, 11:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 3:09 PM EST (20:09 UTC)
- In effect from
- Nov 17, 2013, 11:00 AM EST
- Expired
- Nov 17, 2013, 10:44 PM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS73 KJKL 162009 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 309 PM EST SAT NOV 16 2013 ...GUSTY WINDS EXPECTED SUNDAY... .A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY SUNDAY NIGHT. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY WINDS TO MIX DOWN AT THE SURFACE DURING THE AFTERNOON HOURS OF SUNDAY...WITH THE STRONGEST WINDS LIKELY FOUND ALONG AND JUST BEHIND THE FRONT SUNDAY NIGHT. KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 114-170500- /O.NEW.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 309 PM EST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY. * SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...WHERE GUSTS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ085>088-107-109-110-112-113-115>120-170500- /O.NEW.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 309 PM EST SAT NOV 16 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY. * SUSTAINED SOUTH WINDS OF 10 TO 20 MPH...WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME GUSTS REACHING UP TO 30 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...WHERE GUSTS COULD REACH 35 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GEOGERIAN
5 follow-up statements
978 WWUS73 KJKL 170311 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1011 PM EST SAT NOV 16 2013 ...GUSTY WINDS EXPECTED SUNDAY... .A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY SUNDAY NIGHT. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY WINDS TO MIX DOWN AT THE SURFACE DURING THE AFTERNOON HOURS ON SUNDAY...WITH THE STRONGEST WINDS LIKELY FOUND ALONG AND JUST BEHIND THE FRONT SUNDAY NIGHT. KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 114-171200- /O.CON.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 1011 PM EST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY. * SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT... WHERE GUSTS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ085>088-107-109-110-112-113-115>120-171200- /O.CON.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1011 PM EST SAT NOV 16 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY. * SUSTAINED SOUTH WINDS OF 10 TO 20 MPH...WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME GUSTS REACHING UP TO 30 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT... WHERE GUSTS COULD REACH 35 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GEOGERIAN/AR
870 WWUS73 KJKL 170837 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 337 AM EST SUN NOV 17 2013 ...GUSTY WINDS EXPECTED TODAY AND THIS EVENING... .A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY TONIGHT. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY WINDS TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...WITH THE STRONGEST WINDS LIKELY TO BE FOUND ALONG AND JUST BEHIND THE FRONT THIS EVENING. KYZ085>088-107-109-110-112-113-115>120-172200- /O.CAN.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/ /O.EXA.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/ WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 337 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST TONIGHT... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST TONIGHT. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON...WITH SOME GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT TONIGHT...WHERE GUSTS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111- 114-172200- /O.CON.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 337 AM EST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST TONIGHT. * SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON...WITH SOME GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT TONIGHT...WHERE GUSTS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
523 WWUS73 KJKL 172041 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 341 PM EST SUN NOV 17 2013 ...GUSTY WINDS EXPECTED THROUGH LATE TONIGHT... .A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY TONIGHT. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY WINDS TO MIX DOWN TO THE SURFACE...WITH THE STRONGEST WINDS LIKELY TO BE FOUND ALONG AND JUST BEHIND THE FRONT AS MOVES EAST ACROSS THE AREA TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180700- /O.CON.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 341 PM EST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. * SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD FRONT...WHERE GUSTS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ/GEOGERIAN
214 WWUS73 KJKL 180230 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 930 PM EST SUN NOV 17 2013 ...GUSTY WINDS EXPECTED AHEAD OF THE FRONT TONIGHT... .A STRONG COLD FRONT HAS MOVED HALF WAY ACROSS KENTUCKY. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY WINDS TO MIX DOWN TO THE SURFACE...WITH THE STRONGEST WINDS LIKELY TO BE FOUND ALONG AND JUST BEHIND THE FRONT AS MOVES EAST ACROSS THE AREA TONIGHT. KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-114-180330- /O.CAN.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO...SANDY HOOK... WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE 930 PM EST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. THE FRONT HAS ALREADY MOVED THROUGH THIS PART OF THE AREA. $$ KYZ080-084>088-107-109-110-112-113-115>120-180700- /O.CON.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/ LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD- BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 930 PM EST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. * SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. * GUSTY WINDS ARE EXPECTED TO OCCUR JUST AHEAD OF AND A LITTLE BEHIND THE FRONT THAT IS MOVING ACROSS THE AREA. THE STRONGEST WINDS COULD REACH 45 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
089 WWUS73 KJKL 180344 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1044 PM EST SUN NOV 17 2013 KYZ080-084>088-107-109-110-112-113-115>120-180445- /O.CAN.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/ LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD- BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1044 PM EST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:35 PM EST, 34 minutes earlier.
Area forecast discussion, Nov 16, 2:35 PM EST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 235 PM EST SAT NOV 16 2013 .UPDATE... ISSUED AT 119 PM EST SAT NOV 16 2013 MADE A FEW MINOR ADJUSTMENTS TO THE HOURLY SKY COVER AS WELL AS TEMPERATURES AND DEW POINTS ACCORDING TO THE LATEST TRENDS IN OBSERVATIONS. THIS WOUND UP WARRANTING A LOWERING OF THE TEMPERATURES IN THE BLUEGRASS COUNTIES...WHERE CLOUDS LOOK TO REMAIN THE THICKEST THROUGH THE REST OF THE AFTERNOON. UPDATE ISSUED AT 1018 AM EST SAT NOV 16 2013 FOG HAS BURNED OFF IN THE VALLEYS...HOWEVER PLENTY OF CLOUDS AT ALL LEVELS WILL CONTINUE TO STREAM IN FROM THE WEST AND SOUTHWEST OUT AHEAD OF THE EVOLVING TROUGH OUT WEST. THERE IS SOME THINNESS NOTED IN THE FAR EAST AND SOUTHEAST THANKS TO SOME DOWNSLOPE EFFECTS. THE FORECAST REMAINS ON TRACK AND HAVE MAINLY REMOVED MORNING REFERENCES. DID ALSO ALLOW A FEW LOCATIONS TO TOUCH THE 70 DEGREE MARK...WHERE ENOUGH THINNING POCKETS OF CLOUDS CAN PASS OVER. UPDATE ISSUED AT 741 AM EST SAT NOV 16 2013 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE REST OF THE FORECAST IS ON TRACK. UPDATED THE POINT AND CLICK...ZONE FORECAST AND NDFD. && .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)...CORRECTED ISSUED AT 305 AM EST SAT NOV 16 2013 THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH THE TIMING OF THE NEXT SYSTEM. THE MODELS ARE SHOWING A PREFRONTAL BAND OF PRECIPITATION MOVING THROUGH THE AREA FROM LATE TONIGHT THROUGH EARLY TOMORROW... AND THEN THERE IS A VERY POTENT COLD FRONT MOVING ACROSS THE AREA ON SUNDAY EVENING. EACH PART OF THE APPROACHING WEATHER HAS ITS FORECAST CHALLENGES. THE PREFRONTAL PRECIPITATION WILL BE MOVING THROUGH WHEN THE ENVIRONMENT INITIALLY HAS SOME GOOD ELEVATED INSTABILITIES. THE WIND SHEAR WILL BE VERY FAVORABLE WITH SOME GOOD SPEED AND DIRECTIONAL SHEAR. ALL OF THESE FACTORS WOULD BE VERY FAVORABLE FOR PRODUCING SEVERE THUNDERSTORMS. AS TIME GOES ON THE INSTABILITY BECOMES SURFACE BASED. THE TIME OF DAY THE INITIAL THAT SYSTEM MOVING THROUGH AND THE EXTENSIVE CLOUD COVER ..ARE DETRACTORS FROM SEVERE WEATHER. WITH THE LOW LEVEL INVERSIONS...IT WILL BE HARDER TO MIX THE STRONGER WINDS DOWN. SPC HAS PUT THE BLUEGRASS IN A MODERATE RISK FOR SEVERE THUNDERSTORMS AND THE REST OF EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. MY ASSESSMENT IS THAT THE BLUEGRASS WILL BE THE MOST LIKELY TO SEE ANY SEVERE THUNDERSTORMS HOWEVER...THINK THAT IT IS MORE OF A SLIGHT RISK DUE TO THE LIMITED SURFACE BASE INSTABILITY. FOR THE REST OF EASTERN KENTUCKY...THERE MAY BE A FEW SEVERE STORMS...HOWEVER DO NOT EXPECT WIDESPREAD SEVERE THUNDERSTORMS. THE NEXT THING TO WORRY ABOUT IS THE FRONTAL PASSAGE. THE GRADIENT OUT AHEAD OF THE FRONT IS FAIRLY STRONG...SO EXPECTING SOME STRONG WIND GUSTS FROM AHEAD OF THE FRONT TO ABOUT ONE HOUR PAST THE FRONTAL PASSAGE. THE MODELS ARE SHOWING THE GRADIENT DECREASING AS THE FRONT MOVES ACROSS THE AREA...SO EXPECT THE STRONGEST WINDS IN THE BLUEGRASS AND WEST OF I 75 AND THEN DROPPING OFF SOME AS THE FRONT MOVES ACROSS THE AREA. BETWEEN THE TWO DISTINCT EVENTS...EXPECT THE BEST CHANCE OF WIDESPREAD STRONG WIND GUSTS TO BE WITH THE FRONT...HOWEVER THE STRONGEST GUST POTENTIAL WILL BE WITH THE PREFRONTAL ACTIVITY. THE HOUR BY HOUR FORECAST WILL SHOW THE TIMING OF THE FRONTAL PASSAGE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 235 PM EST SAT NOV 16 2013 THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT THROUGH THE FIRST HALF OF THE EXTENDED IN THE WAKE OF THE DEEP TROUGH BEING ABSORBED INTO EASTERN CANADA. THIS WILL RESULT IN A DEAMPLIFICATION OF THE MID-LEVEL PATTERN OVER THE REGION WITH STEADY HEIGHT RISES AND MORE ZONAL FLOW FOR KENTUCKY THROUGH MIDWEEK. IN FACT...A HINT OF RIDGING WILL BE FOUND OVER THE COMMONWEALTH IN ALL THE MODELS ON WEDNESDAY. THIS AGREEMENT THEN FALLS APART THROUGH THE REMAINDER OF THE WEEK PRIMARILY IN RESPONSE TO A NEW TROUGH DROPPING INTO THE PACIFIC NORTHWEST. THE 00Z ECMWF IS STRONGER AND MORE AMPLIFIED WITH THIS THEN THE VERSION FROM THE 12Z GFS. THE ECMWF QUICKLY TRACKS THIS TROUGH EAST ACROSS THE NORTHERN PLAINS LATER WEDNESDAY WHILE THE GFS IS FLATTER...BUT SLOWER...AT THIS TIME. MORE SIGNIFICANTLY THE ECMWF STARTS TO POOL ENERGY OVER CENTRAL CALIFORNIA AND DEEPEN IT INTO A CLOSED LOW...WHILE THE GFS HAS ITS WEAKER BATCH OF ENERGY MOVING EAST IN A MORE AMORPHOUS MANNER WITH A WEAKER HEIGHT MINIMA PROGRESSIVELY CROSSING INTO THE SOUTHERN PLAINS ON FRIDAY. THIS ENERGY FROM THE GFS HAS LITTLE TROUBLE SPREADING INTO THE OHIO VALLEY TO END THE WORK WEEK WHILE THE ECMWF MAINTAINS ITS ENERGY/S FOCUS ON THE MAIN TROUGH TO THE NORTH AS IT DIPS THROUGH THE GREAT LAKES. THE ECMWF SWEEPS ITS TROUGH EAST ACROSS THE OHIO VALLEY BY SATURDAY MORNING WHILE THE SLOWER AND FULL LATITUDE VERSION OF THE GFS PLODS TOWARD THE AREA...KEEPING THE HEIGHT FALLS TO THE WEST OF THE CWA UNTIL EARLY SATURDAY. THE ENSEMBLES ARE MORE SUPPORTIVE OF THE PROGRESSIVE AND LESS SPLIT FLOW REGIME OF THE GFS SO WILL BE LEANING THAT DIRECTION FOR SENSIBLE WEATHER DURING THE LATTER PART OF THE EXTENDED...WHILE A BLEND UP TO WEDNESDAY APPEARS REASONABLE. SENSIBLE WEATHER WILL FEATURE A BRIEF COOL DOWN FOLLOWING THE COLD FRONT DEPARTING THE AREA EARLY MONDAY. HIGH PRESSURE WILL DRY US OUT AND PROVIDE JUST A GLANCING BLOW OF COLD AIR TO THE CWA. LOOK FOR THIS AIR MASS TO MODERATE THROUGH THE FIRST PART OF THE WEEK WITH MOISTURE ON THE RETURN BY MIDDAY WEDNESDAY. AT THIS POINT...THE MODEL DIFFERENCES ALOFT WILL START TO HAVE A BIG IMPACT ON THE WEATHER FOR EAST KENTUCKY. THE TIMING OF THE FRONT...FASTER ON THE ECMWF VERSUS SLOW ON THE GFS...WILL CERTAINLY MAKE POPS A CHALLENGE FOR FRIDAY AND SATURDAY. MORE IMPORTANTLY...THOUGH...THE ECMWF WOULD PUSH A COLD DOME OF HIGH PRESSURE INTO THE AREA ON SATURDAY SETTING UP A POTENTIAL OVER RUNNING PCPN SITUATION WITH ITS FRONT ON FRIDAY AND INTO SATURDAY...WHILE THE GFS KEEPS ITS COLD AIR WELL OFF TO THE NORTHWEST THROUGH 00Z SUNDAY. THE SLOWER FRONTAL PROGRESSION...AND SFC WAVE ON SATURDAY...OF THE PREFERRED GFS SOLUTION WILL MAKE FOR A WET...BUT MILD END TO THE FORECAST THROUGHOUT THE AREA...BUT IT SHOULD ALSO SPARE US THE WINTRY THREAT IMPLIED BY THE ECMWF. THE 12Z ECMWF WILL BE INSTRUCTIVE HERE AS TO WHETHER IT BREAKS FROM ITS 00Z VERSION OR NOT. A QUICK GLANCE AT THE NEW ECMWF SUGGESTS THAT IT HAS SLOWED ITS SPLIT FLOW DEVELOPMENT ENOUGH TO BE MORE SIMILAR TO THE 12Z GFS AND NOW KEEPS THE THREAT OF ANY MIXED PCPN OUT OF OUR CWA THROUGH SATURDAY. THE CR GRID LOAD CAME IN DECENT ENOUGH WITH POPS AND SKY COVER... BUT WAS ADJUSTED TOWARD THE GFS SCENARIO RESPECT TO POPS...LINGERING LONGER AND TEMPS...A BIT MILDER...FROM THURSDAY ON INTO SATURDAY. DID ALSO ADD IN SOME SMALL TO MODERATE RIDGE AND VALLEY TEMPERATURE ADJUSTMENTS TO LOWS EACH NIGHT FROM MONDAY NIGHT AND THROUGH THURSDAY MORNING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 119 PM EST SAT NOV 16 2013 MVFR CLOUDS WILL GRADUALLY RAISE UP TO VFR THROUGH THE REST OF THE AFTERNOON AND GENERALLY STAY THERE FOR THE REMAINDER OF THE PERIOD. SOUTH WINDS WILL REMAIN GENERALLY IN THE 5 TO 10 KT RANGE THROUGH TONIGHT...BEFORE INCREASING BY LATE IN THE MORNING ON SUNDAY. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KTS ARE EXPECTED...WITH GUSTS RANGING IN THE 20 TO 30 KT RANGE. THE INCREASING LOW LEVEL JET ACROSS THE OHIO VALLEY RESPONSIBLE FOR THESE WINDS WILL ALSO ALLOW FOR THE THREAT OF WIND SHEAR AFTER MIDNIGHT TONIGHT AS WELL...WITH SOUTHERLY WINDS AT AROUND 1K FEET AGL AT 35 KTS EXPECTED. ADDITIONALLY...SOME SHOWER ACTIVITY WILL ALSO THREATEN FROM THE WEST...MAINLY TOWARDS DAWN. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...JJ LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 16, 4:43 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 443 AM EST SAT NOV 16 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 443 AM EST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE IS A SLIGHT CHANCE FOR A THUNDERSTORM AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT AS A STRONG FRONTAL SYSTEM APPROACHES AND MOVES ACROSS THE AREA ON SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE. THE BEST ENVIRONMENT FOR A SEVERE STORM TO FORM IS NORTH OF I 64...HOWEVER ALL OF EASTERN KENTUCKY IS UNDER A SEVERE THUNDERSTORM THREAT. GUSTY SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE POSSIBLE ACROSS EASTERN KENTUCKY SUNDAY EVENING INTO SUNDAY NIGHT JUST AHEAD OF...AND UP TO ONE HOUR AFTER THE FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE FROM STORMS ON SUNDAY AND SUNDAY NIGHT. JJ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:09 PM EST | Lake Wind Advisory | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Johnson and 9 more | 12 hr |
Nearby
Wind Advisories in Kentucky, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.